Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Cause of disconfort under the rib cage - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Liver and Gall Bladder
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3391 Questions
User :   Hello, I have been told by doctor that i have a fatty liver.I have a lot of discomfort under my right rib cage to confirm this.I also drink 3 litres of water a day but my kidneys seem reluctant to flush it out,especially during the first half of the day. Could one of the above be a cause of my severe gout? I am 41 year old male. many thanks
Doctor :   HI
Doctor :   DR xxx HERE
Doctor :   Ok
Doctor :   Now, drinking 3 litres of water, you should have urinated the same within 2-3 hrs or so, depending on the rate at which u have drank it
Doctor :   presence of gout , is not the cause of fatty liver
Doctor :   Do u drink alcohol ?
Doctor :   Are u there ?
User :   yes. i used to drink but have stopped for a few months. as a result my gout has got worse
Doctor :   ok, the fatty liver could be a result of prior drinking,
Doctor :   and it would resolve over a fewmonths
Doctor :   May i know, if u have undergone blood tests, for gout
Doctor :   and have u been on meds for gout ?
Doctor :   are u there ?
User :   yes blood tests have confirmed it. i have tried all the drugs available from doc and nothing works alipurinol etc.the cause of my gout is a mystery as i have no family history of it
Doctor :   ok
Doctor :   what about the symptoms, have they not improved ?
User :   no they have got worse. this week i havent been able to walk. both knees, both ankles and both feet.the pain is only there wen i move tho. no acute pain in toes either.
Doctor :   can u tell me what medicines are u on ? other than allopurinol ?
Doctor :   for the pain, you can take some NSAIDs?
User :   pain in legs is more of a severe aching than acute gout pain, like i have jumped off a very high wall onto a hard pavement. colch,diclo,prednis,cobprufen,alcoxia
Doctor :   ok
Doctor :   the current condition of fatty liver, is not associated with the current gout
Doctor :   Are u there ?
User :   could there be a kidney issue? i heard that a good kidney flush out may help. are there medicines to aid this?
Doctor :   and the pain, you may be having, under the right side of could be due to other related issues
Doctor :   the kidney can be affected with presence of kidney stones due to urate
Doctor :   if its is a long stading gout
Doctor :   *standing
Doctor :   U need not worry about flushing about anything
Doctor :   if your serum creatinine and uric acid is within normal, then your kidneys are fine
Doctor :   I hope you are understanding my advice
Doctor :   also try some antacids, for the discomfort under the right rib cage .
Doctor :   if an ultrasound has not been done earlier, it is useful to detect gallstones, which can arise due to gout , and cause cholecystitis as well
User :   The pain i have at the moment in my legs, could it be something else as i have only before had acute big toe/ankle pain?
Doctor :   Is the pain, radiating from the hips to the toes, OR do u have any sensory disturbances ?
User :   from the knees down everything is really stiff and ankle and knee joints 'crack' often. sensory dis?
Doctor :   numbness, severe shock like sensation
User :   no.
Doctor :   i think take NSAIDs for the pain
User :   the more i take the worse it seems to get. its a nightmare
Doctor :   or try pain killer patches which your GP can prescribe
User :   the pain i described, does this sound like gout?
Doctor :   if there are changes on the Xray, it could be arthritis and needs to be treated
Doctor :   yes partially, yes
Doctor :   it seems like gout
Doctor :   please get a Xray of knee if not already done
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor